MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDO ANCHOR SYSTEM - HELI-FX AAA; ENDOVASCULAR SUTURING SYSTEM

MEDTRONIC IRELAND ENDO ANCHOR SYSTEM - HELI-FX AAA; ENDOVASCULAR SUTURING SYSTEM
Model Number SA-85
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Death (1802)
Date of Event 03/25/2019
Type of Reportable Event Death
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A heli-fx endoanchoring system was used along with the implantation of a non-mdt stent graft in the endovascular treatment of a maximum diameter 62mm abdominal aortic aneurysm.Six endoanchors were implanted to the main body of stent graft to proximal neck primarily in the prevention of neck dilation.The patient was discharged the next day.Two years later, a type ia endoleak with enlarging aaa sac and penetrating ulcer in descending thoracic aorta was observed.The patient was given medication.The patient had abdominal pain in association with this.This event was assessed by the site as unlikely related to the index procedure, possibly related to device (uncertain which device) and related to the aneurysm treated by the endoanchors.There was a plan was to intervene with endoanchors however the patient has multiple co morbidities of chf and ckd iv, making surgical intervention high risk.A few days later, the type ia endoleak was increasing and was deemed by the site as related to the aneurysm treated by the endoanchors.Two years and eight months later post the index procedure, the patient expired under hospice care.The death was deemed related to the event.No additional clinical sequelae were provided and the patient is expired.

Brand Name
ENDO ANCHOR SYSTEM - HELI-FX AAA
Common Device Name
ENDOVASCULAR SUTURING SYSTEM
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
IE 
MDR Report Key10028971
Report Number9612164-2020-01799
Device Sequence Number3776004
Product Code OTD
UDI-Device Identifier00643169647695
UDI-Public00643169647695
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K140036
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2019
Device Model NumberSA-85
Device Catalogue NumberSA-85
Device Lot Number50136012
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/17/2020
Initial Report FDA Received Date05/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age82 YR
Patient Weight91